Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 141, NWS Memphis, TN

June 28, 2013Fayette County, Shelby County, Tipton County, Tennessee; Crittenden County, Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2013, 6:07 AM CDT for Fayette County, Shelby County, Tipton County, Tennessee; Crittenden County, Mississippi County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2013, 6:07 AM CDT (11:07 UTC)
Expired
Jun 28, 2013, 6:45 AM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Mississippi County, AR, Fayette County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 3 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 5:18 AM CDTSevere Thunderstorm WatchSPC8 hr
Jun 28, 2:13 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4660 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4660 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:55 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 28, 3:55 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
355 AM CDT FRI JUN 28 2013

.DISCUSSION...
COOLER TEMPERATURES ON THE WAY THIS WEEKEND. IN THE INTERIM...MAIN
FORECAST CHALLENGE REMAINS TIMING OF THUNDERSTORMS IN THE NORTHWEST
FLOW PATTERN.

345 AM KSGF RADAR SHOWED AN MCS MOVING SOUTHEAST THROUGH SOUTHERN
MO. AN ASSOCIATED MESOSCALE LOW LEVEL CIRCULATION WAS EVIDENT EAST
OF SPRINGFIELD...BEHIND THE LEADING CONVECTIVE BANDS. THIS MCS
SHOULD CONTINUE TO ITS SOUTHEASTWARD MOVEMENT INTO NORTHEAST AR
THIS MORNING...GRADUALLY WEAKENING AS IT ENCOUNTERS MORE STABLE
AIR NEAR THE MS RIVER. THE RESULTANT MCV FROM THIS SYSTEM WILL
LIKELY AID IN THE REDEVELOPMENT OF THUNDERSTORMS OVER NORTH MS
LATER TODAY. 00Z NAM BUFR SOUNDINGS SHOW CAPE AROUND 3500 J/KG AND
PW VALUES NEAR 2 INCHES AT TUPELO EARLY THIS AFTERNOON. BOTH
FIGURES ARE LIKELY AIDED BY THE NAM/S PREFRONTAL DEWPOINT POOLING
OVER NORTH MS. FURTHER NORTH... DRIER AIR WILL FILTER IN BEHIND
THE COLD FRONT AND MIDLEVEL MCV...WITH RAIN CHANCES FALLING BELOW
MENTIONABLE THRESHOLDS.

THE UPPER PATTERN OVER THE U.S. WILL UNDERGO AMPLIFICATION THIS
WEEKEND...WITH SIGNIFICANT HEIGHT FALLS CENTERED OVER THE MID MS
RIVER ALLEY AND A BUILDING UPSTREAM SUBTROPICAL HEIGHT RIDGE OVER
THE GREAT BASIN. FOR THE MIDSOUTH... THE PROXIMITY TO A 570DM
500MB LOW AND THE ASSOCIATED CLOUDS WILL BRING BELOW NORMAL
TEMPERATURES. NORTHERLY WINDS WILL BRING DOWN SLIGHTLY DRIER LOW
LEVEL AIR NEAR THE SURFACE...WHICH WILL KEEP WEEKEND RAINFALL
ACCUMULATIONS ON THE LIGHT SIDE.

GFS AND ECMWF MODELS ARE IN EXCELLENT AGREEMENT THROUGH THE MIDDLE
OF NEXT WEEK. BOTH MODELS RETROGRADE UPPER LOW INTO THE CENTRAL
PLAINS...WHILE GRADUALLY WEAKENING THE FEATURE. NEGATIVE UPPER
LEVEL HEIGHT ANOMALIES CONTINUE OVER MUCH OF THE NATION/S
MIDSECTION... INCLUDING THE MIDSOUTH. THERE ARE INDICATIONS THAT
THE THE BROAD UPPER LOW WILL PICK UP MID AND UPPER LEVEL SUBTROPICAL
MOISTURE FROM MEXICO...LIFTING IT OVER THE CENTRAL GULF COAST
STATES...INTO APPALACHIA. GIVEN THE LOWER HEIGHTS AND COOLER
MIDLEVEL TEMPS...DAYTIME CONVECTIVE INHIBITION WILL BE WEAK ACROSS
THE MIDSOUTH NEXT WEEK. BEST RAIN CHANCES WILL LIKELY OCCUR OVER
NORTHEAST MS...IN PROXIMITY TO THE DEEPER SUBTROPICAL MOISTURE.

PWB

&&

.AVIATION...
06Z TAF CYCLE

VFR CONDITIONS SHOULD CONTINUE FOR MOST OF THE FORECAST PERIOD.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED OVERNIGHT AND COULD
CONTINUE THROUGH LATE FRIDAY MORNING. WINDS WILL BE MAINLY FROM THE
LIGHT FROM THE SOUTH OVERNIGHT AND THEN SHIFT TO THE NORTHWEST AT
AROUND 10 KNOTS BY FRIDAY AFTERNOON AND THEN DIMINISH FRIDAY EVENING.

ARS/KRM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 28, 3:04 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
304 AM CDT FRI JUN 28 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
304 AM CDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THROUGH EARLY MORNING...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. DAMAGING WINDS
AND LARGE HAIL WILL BE THE PRIMARY THREATS.

FOR LATE MORNING AND AFTERNOON...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVER EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI.
DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY.

PWB

In the hours before

Special weather statement, Jun 28, 4:55 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
455 AM CDT FRI JUN 28 2013

ARZ028-MOZ113-115-TNZ019-048-281045-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAUDERDALE TN-
455 AM CDT FRI JUN 28 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 AM CDT FOR...

  EASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  NORTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER STEELE AT 455 AM CDT...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DUNKLIN...DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARUTHERSVILLE...
DYERSBURG...GOSNELL...HAYTI...LUXORA...MANILA...OSCEOLA AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BIG LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3622 8968 3619 8964 3619 8960 3604 8922
      3560 9007 3604 9023 3627 8981
TIME...MOT...LOC 0955Z 305DEG 33KT 3607 8986
Local storm report, Jun 28, 5:17 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 AM CDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     TSTM WND GST     BLYTHEVILLE             35.93N 89.92W
06/28/2013  E0 MPH           MISSISSIPPI        AR   ASOS

            BLYTHEVILLE ASOS REPORTED A 63 MPH WIND GUST.

&&

KRM
Local storm report, Jun 28, 5:18 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     TSTM WND GST     BLYTHEVILLE             35.93N 89.92W
06/28/2013  M63.00 MPH       MISSISSIPPI        AR   ASOS

            BLYTHEVILLE ASOS REPORTED A 63 MPH WIND GUST.

&&

KRM
Local storm report, Jun 28, 5:44 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
544 AM CDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     TSTM WND GST     BLYTHEVILLE             35.93N 89.92W
06/28/2013  M63.00 MPH       MISSISSIPPI        AR   ASOS

            BLYTHEVILLE ASOS REPORTED A 63 MPH WIND GUST.

0513 AM     TSTM WND GST     BLYTHEVILLE             35.93N 89.92W
06/28/2013  M78.00 MPH       MISSISSIPPI        AR   ASOS

            BLYTHEVILLE AIRPORT MEASURED 56 MPH SUSTAINED WITH A GUST
            TO 78 MPH.

&&

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:55 AM CDTSpecial Weather StatementMEGDyer50 min
Jun 28, 5:03 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale42 min
Jun 28, 5:24 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Fayette, Haywood, Lauderdale, Madison and 2 more51 min
Jun 27, 7:16 PM CDTSevere Thunderstorm WarningMEGTate44 min
Jun 27, 7:52 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Tate38 min
Jun 28, 7:28 AM CDTSpecial Weather StatementMEGDeSoto, Tate47 min
Jun 28, 7:56 AM CDTSpecial Weather StatementMEGLafayette, Tate34 min
Jun 28, 9:48 AM CDTSevere Thunderstorm WarningMEGTunica42 min
Jun 28, 10:31 AM CDTSevere Thunderstorm WarningMEGTunica44 min
Jun 28, 11:15 AM CDTSevere Thunderstorm WarningMEGTunica45 min
Jun 28, 11:24 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall51 min
Jun 28, 11:37 AM CDTSevere Thunderstorm WarningMEGPontotoc, Union53 min
Jun 28, 9:06 AM CDTSpecial Weather StatementMEGLee, St. Francis24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.